U.S. doctors online nowAsk doctors free
A 20-year-old female asked about a 72-year-old female:

My grandma is in the hospital she has flu like symptoms and is severely confused not irinating much she had the iv reclast (zoledronic acid) yesterday. what's going on?

3 doctor answers4 doctors weighed in
Dr. Addagada Rao
General Surgery 56 years experience
Only one : Who can answer is her physician (s) best way to find is , what's going on your grandma, if you are named in the health proxy , you can find and can help her, to get well and come home.
Dr. Ivan Ip
Dr. Ivan Ipanswered
Hospital-based practice 13 years experience
Need more info: Reclast is also known as zoledronic acid, and is commonly use in hospitals for hypercalcemia (high calcium levels) and other ailments, such as osteoporosis. I'd look for at the kidney function and degree of hypercalcemia.
Dr. Terri Eckert
Geriatrics 34 years experience
Delerium: Your grandmother is experiencing a common problem in elderly patients when hospitalized- the medical term for her confusion is "delerium" ; she has several risk factors: age, acute illness, dehydration, fever, unfamiliar environment (hospital) ; probably medications. It is unlikely the Reclast (zoledronic acid) is causing her confusion. Dementia also increases her risk- hopefully, she will improve on discharge.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jun 4, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.